Advertisement

manuscripta mathematica

, Volume 64, Issue 2, pp 135–153 | Cite as

Parametrization of reflection groups acting in a disk

  • Mika Seppälä
  • Tuomas Sorvali
Article
  • 28 Downloads

Abstract

We study parametrizations of conjugacy classes of reflection groups acting in a disk or a half-plane. The most natural parametrization can be expressed in terms of multipliers of the transformations belonging to the group in question. We call such a parametrization geometric, and we study the problem of finding a minimal geometric parametrization. Our methods are completely elementary and the results are general in that the groups under consideration need not be discontinuous.

Keywords

reflection groups multipliers moduli 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [F]
    Fathi, A. and F. Laudenbach (editors):Travaux de Thurston sur les surfaces. -Astérisque 66–67, Soc. Math. France, Paris, 1979Google Scholar
  2. [G]
    Gilman, Jane:On the existence of elliptics in subgroups of PSL(2,R):A graphical picture-In:Holomorphic Functions and Moduli II, ed. by D. Drasin, C.J. Earle, F.W. Gehring, I. Kra and A. Marden.-Mathematical Sciences Research Institute Publications 11, Springer-Verlag, New York Berlin Heidelberg London Paris Tokyo, 1988Google Scholar
  3. [K]
    Kra, Irwin: “Non-variational global coordinates for Teichmüller spaces -In:Holomorphic Functions and Moduli II, ed. by D. Drasin, C.J. Earle, F.W. Gehring, I. Kra and A. Marden.-Mathematical Sciences Research Institute Publications 11, Springer-Verlag, New York Berlin Heidelberg London Paris Tokyo, 1988Google Scholar
  4. [M]
    Maskit, B.:Kleinian Groups.-Grundlehren der mathematischen Wissenschaften 287, Springer-Verlag, Berlin Heidelberg New York, 1987Google Scholar
  5. [S-S 1]
    Seppälä, M. and T. Sorvali:Parametrization of Möbius groups acting in a disk.-Comment. Math. Helvetici61(1986), 149–160Google Scholar
  6. [S-S 2]
    Seppälä, M. and T. Sorvali:Parametrization of Teichmüller spaces by geodesic length functions.-In:Holomorphic Functions and Moduli II, ed. by D. Drasin, C.J. Earle, F.W. Gehring, I. Kra and A. Marden.-Mathematical Sciences Research Institute Publications 11, Springer-Verlag, New York Berlin Heidelberg London Paris Tokyo, 1988Google Scholar
  7. [S]
    Siegel, C.L.:Bemerkung zu einem Satz von Jakob Nielsen.-Matematisk Tidsskrift, B, 1950, 66–70Google Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • Mika Seppälä
    • 1
  • Tuomas Sorvali
    • 1
  1. 1.Department of MathematicsUniversity of JoensuuJoensuuFinland

Personalised recommendations